MAUDE Adverse Event Report: BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS DOT PROV 4F DL MAX TLS; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number S9274108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of rebq2477 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported to the sales rep from the facility that the provena picc leaked just below the hub on the purple tubing of the extension leg.The picc was removed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak is confirmed; however the cause is unknown and an internal investigation is currently ongoing to determine the root cause.One 4 fr dual lumen powerpicc provena was returned for evaluation.An initial visual observation showed use residue throughout the sample.A large split was observed in the extension tubing of the purple lumen just within the distal end of the luer connector.Both lumens of the sample were flushed and pressurized with a 12 ml syringe of water.No leaks were found in the red lumen; however a leak was observed emanating from the split observed in the extension tubing of the purple lumen.A microscopic observation revealed the fracture surface of the split in the extension tubing of the purple lumen was rough and exhibited cracks/fissures and beach marks, which are indicative of material fatigue.The tubing material of the purple lumen was observed to be attached to the luer connector at irregular points along the tubing¿s circumference, and cracking appeared to have initiated at one or more of these points.An internal investigation is currently ongoing to determine the root cause of this cracking; reference (b)(4) for further information.A lot history review (lhr) of rebq2477 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
DOT PROV 4F DL MAX TLS
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7001458
Report Number3006260740-2017-01971
Device Sequence Number19269964
Product Code LJS
UDI-Device Identifier00801741130441
UDI-Public(01)00801741130441
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Remedial Action Other,Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberS9274108D
Device Lot NumberREBQ2477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2017
Event Location Hospital
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer11/16/2017
12/28/2017
Initial Report FDA Received Date11/03/2017
Supplement Report FDA Received Date01/09/2018
02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1